MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS 10; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX COSMOS 10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100933CSSR-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis and the investigation is currently underway.A supplemental report will be submitted when the investigation has been completed.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during positioning and navigating the coil in the microcatheter during a cerebral aneurysm embolization procedure, there was a presence of a filament wire parallel to the pusher, and the coil detached.The coil was removed and replace with another coil.There was no reported patient injury, and the patient was reported to be doing great.
 
Event or Problem Description
Additional information reported that there was a "2nd thread / filament" parallel, as if it had been unraveled, and the coil was still attached to the pusher when completely removed from the patient.
 
Additional Manufacturer Narrative
Additional information reported in b5: additional information reported that there was a "2nd thread / filament" parallel, as if it had been unraveled, and the coil was still attached to the pusher when completely removed from the patient.The reported complaint is confirmed.The investigation of the returned coil system found the pusher with lead wire separation and the implant stretched, damaged, and separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
MICROPLEX COSMOS 10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key14846933
Report Number2032493-2022-00234
Device Sequence Number4794150
Product Code HCG
UDI-Device Identifier00810170014154
UDI-Public(01)00810170014154(11)201118(17)251031(10)2011185RC
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K082461
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number100933CSSR-V
Device Catalogue Number100933CSSR-V
Device Lot Number2011185RC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale